Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 39, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 3, 2001, 2:10 PM CST for Washington Parish, Louisiana; Walthall County, Mississippi. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 3, 2001, 2:10 PM CST (20:10 UTC)
- Expired
- Mar 3, 2001, 2:45 PM CST
- In force
- 35 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Washington Parish, LA, Walthall County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 12:15 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 977 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 032010 SVRNEW LAC117-MSC147-032045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 210 PM CST SAT MAR 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WASHINGTON PARISH IN SOUTHEAST LOUISIANA WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 245 PM CST * AT 205 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS ABOUT 7 MILES NORTHWEST OF FRANKLINTON...MOVING NORTHEAST AT 30 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM W7INDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3090 9038 3078 9023 3102 8991 3118 9010
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 9:45 AM CST, 4 hours 25 minutes earlier.
Area forecast discussion, Mar 3, 9:45 AM CST, 4 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 945 AM CST SAT MAR 3 2001 A SIGNIFICANT HEAVY RAIN EVENT DEVELOPED OVERNIGHT ACROSS PORTIONS OF SE LA...ECNTRL LA AND S MS. IN A NARROW BAND FROM ST-JOHN-THE-BAPTIST AND ST CHARLES PARISHES NORTHEAST ACROSS ST TAMMANY PARISH INTO PEARL RIVER RAINFALL AMOUNTS OF 4 TO 6 INCHES FELL. FLOODING HAS BEEN REPORTED IN SOME PORTIONS OF ST TAMMANY PARISH AND PEARL RIVER. SOME RIVERS ARE ALREADY IN FLOOD OR WILL BE GOING INTO FLOOD WITHIN A FEW DAYS. MUCH OF THE AREA RECEIVED ONE TO THREE INCHES OF RAIN IN THE PAST 24 HOURS. CURRENTLY A BROAD AREA OF SHOWERS AND TSTMS IS MOVING NORTHEASTWARD ACROSS EXTREME SE LA AND COASTAL MS. THERE IS A TEMPORARY BREAK BETWEEN THIS AREA OF SHOWERS AND THE NEXT UPSTREAM AREA OF SHOWERS/TSTMS OVER SW AND SCNTRL LA STRETCHING SWD INTO THE GULF. AT 12Z UPPER AIR ANALYSES SHOWED A STRONG NEGATIVELY TILTED 500 MB TROF ALONG THE RIO GRANDE RIVER ACCELERATING NEWD. THIS IS IN RESPONSE TO THE DIGGING H5 TROF OVER THE GREAT BASIN. THE SURFACE LOW IS CONTINUING TO DEVELOP JUST SOUTHEAST OF SABINE PASS . THIS LOW SHOULD MOVE NEWD AND DEEPEN INTO S MS BY LATE TODAY. LATEST MSAS DATA INDICATED INCREASING MOISTURE CONVERG AND MAX 3 HOUR PRES FALLS MOVING ENE INTO CENTRAL AND ECNTRL LA. THUS OVER THE NEXT FEW HOURS ANOTHER AREA OF MODERATE TO LOCALLY HEAVY RAIN SHOULD INVADE THE REGION FROM THE W AND SW. PW'S OF 1.5 INCHES AND HIGHER...K-VALUES GREATER THAN 32 AND THETA E VALUES GREATER THAN 330 ALONG WITH DIVERGENCE SUGGEST ADDITIONAL HEAVY RAINS OF 1 TO 3 INCHES MAY FALL DURING THE NEXT 4 TO 8 HOURS. PRECIP SHOULD DIMINISH FROM THE WEST THIS AFTN AND END EARLY TONIGHT AS THE UPPER TROF MOVES OUT TO THE ENE. AS FOR MARINE..SMALL CRAFT ADVISORIES FOR SE LA AND MS COASTAL WATERS ARE IN EFFECT. .NEW...SMALL CRAFT ADVISORY IN EFFECT KPQL - K7R4. LA...FFA ALL PARISHES IN SE LOUISIANA REMAINDER OF TODAY. MS...FFA MSZ068>071-077-080>082 REAMAINDER OF TODAY. 05
In the hours before
Special weather statement, Mar 3, 10:20 AM CST, 3 hours 50 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1020 AM CST SAT MAR 3 2001 .SYNOPSIS...A LOW PRESSURE SYSTEM STRENGTHENING JUST SOUTH OF SABINE PASS WILL MOVE NORTHEAST ACROSS SOUTHERN LOUISIANA INTO SOUTHERN MISSISSIPPI BY LATE THIS AFTERNOON. A STRONG DISTURBANCE ALOFT OVER THE LOWER RIO GRANDE VALEY WILL MOVE NORTHEAST THIS AFTERNOON AND TONIGHT. AIRMASS REMAINS UNSTABLE AND NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS AFTERNOON WITH PRECIPITATION ENDING FROM THE WEST BY LATE THIS AFTERNOON OR EVENING. ...THUNDERSTORMS... NUMEROUS SHOWERS AND THUNDERSTORMS WILL MOVE NORTHEAST ACROSS THE AREA THROUGH THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME LOCALLY SEVERE WITH THE MAIN THREAT OF SEVERE WEATHER BEING LARGE HAIL. ...HEAVY RAIN/FLOODING... A FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST AND EAST-CENTRAL LOUISIANA AND SOUTH MISSISSIPPI THIS AFTERNOON. MOST OF EAST-CENTRAL AND SOUTHEAST LOUISIANA AS WELL AS SOUTHWEST MISSISSIPPI RECEIVED 1 TO 3 INCHES OF RAIN IN THE PAST 24 HOURS. WITH SATURATED SOILS ADDITIONAL HEAVY RAINS IN A SHORT PERIOD OF TIME MAY CAUSE FLOODING. RAINFALL RATES OF ONE INCH PER HOUR IS LIKELY. ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WILL BE POSSIBLE IN A FEW LOCATIONS. ...ACTIONS... STORM SPOTTER ACTIVATION IS REQUESTED FOR TODAY. EMERGENCY MANAGEMENT PERSONNEL SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER AND FLOODING DUE TO HEAVY RAINFALL TODAY. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:40 AM CST | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Mar 3, 6:35 AM CST | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
| Mar 3, 7:57 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Saint Charles | 33 min |
| Mar 3, 8:14 AM CST | Tornado Warning | LIX | Jefferson, Saint Charles | 31 min |
| Mar 3, 8:34 AM CST | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 26 min |
| Mar 3, 12:31 PM CST | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Saint Charles, Saint James, Saint John the Baptist, Terrebonne | 44 min |
| Mar 3, 12:31 PM CST | Severe Thunderstorm Warning | LIX | Ascension | 44 min |
| Mar 3, 1:45 PM CST | Severe Thunderstorm Warning | LIX | Saint Tammany | 60 min |
| Mar 3, 1:50 PM CST | Severe Thunderstorm Warning | LIX | Orleans, Saint Bernard | 40 min |
| Mar 3, 1:50 PM CST | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 40 min |
| Mar 3, 3:27 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 33 min |
| Mar 3, 9:21 AM CST | Tornado Warning | LIX | Hancock | 24 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.